MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE; HEMOSPHERE ADVANCED MONITOR

EDWARDS LIFESCIENCES HEMOSPHERE; HEMOSPHERE ADVANCED MONITOR
Model Number HEM1
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the hemosphere was not transmitting the same patient parameter pressure numbers that the ge bedside monitor was receiving.The clinician stated the numbers did not correlate to the arterial blood pressure numbers displaying on the ge bedside monitor.This occurred for several minutes.The hemosphere read mid 80s systolic with the mean arterial pressure in the mid to low 60s.The ge monitor was showing the arterial waveform from clearsight in the low 100 to 119 systolic and the mean arterial pressure in the 70s.After the clinician re-zeroed, the bedside monitor arterial waveform did correlate with the hemosphere unit display for the systolic blood pressure in the mid 80s and the mean arterial pressure in the mid to low 60s.This occurred during patient use.There was no patient harm or injury.There was no inappropriate treatment administered.There is no product return as the user did not record the serial number of the suspect unit.It is unknown which unit is suspect.
 
Additional Manufacturer Narrative
The hemosphere will not be returned for evaluation as the suspect unit is not able to be identified.The device history record review cannot be completed as the serial number is unknown.An engineering evaluation has been initiated.Once the results are available, they will be submitted in a supplemental report.Additional device product codes, dqk computer, diagnostic, programmable.Qaq adjunctive predictive cardiovascular indicator, mud oximeter, tissue saturation.Dxn system, measurement, blood-pressure, non-invasive, dsb plethysmograph, impedance.Qms adjunctive open loop fluid therapy recommender, fll thermometer, electronic, clinical.
 
Additional Manufacturer Narrative
The unit was not received for product evaluation.An engineering evaluation was completed.Without the return of the product it is not possible to determine if some damage or defect existed that could have contributed to the event.There is not sufficient evidence to determine if this complaint was related to manufacturing, design, or labeling.It is not known if any procedural factors may have contributed to the event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
HEMOSPHERE
Common Device Name
HEMOSPHERE ADVANCED MONITOR
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key20417058
Report Number2015691-2024-07714
Device Sequence Number12817502
Product Code DQE
UDI-Device Identifier00690103197006
UDI-Public(01)00690103197006
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K163381
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEM1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown